Texas, 2022Flash Flooding and Flooding in Texas, August 21 to 22, 2022
August 21 to 22, 2022 · NWS FWD · 34 events in 6 counties and zones
A slow-moving upper trough combined with a stalling front, and a large swath of tropical moisture, to produce record and near-record rainfall across parts of North Texas late August 21 through August 22. Considerable flooding occurred across Dallas County after upwards of 15 inches of rain fell in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $1.4 billion
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper trough combined with a stalling front, and a large swath of tropical moisture, to produce record and near-record rainfall across parts of North Texas late August 21 through August 22. Considerable flooding occurred across Dallas County after upwards of 15 inches of rain fell in some areas. Numerous roads, vehicles, homes, buildings and more were flooded and heavily damaged by this event. Damage assessments indicate over 800 buildings and homes were impacted by flood waters, and many were under insured. Preliminary reports indicated 27 destroyed buildings and nearly 300 with major damage. One fatality was reported during this event when a vehicle was swept off a road by a nearby creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 21, 6:05 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 21, 6:05 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
705 PM CDT Sun Aug 21 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
This afternoon's round of convection has largely moved east of the
forecast area, but new development is underway as of 7pm roughly
along the I-20 corridor in the presence of low-level moisture flux
convergence. As additional mid/upper-level moisture and ascent
arrive overnight, a blossoming of convection should occur across
North Texas which will shift southward with time heading into
tomorrow. Most trends from the previous short term forecast remain
on track. The one main adjustment made with this issuance was to
lag the PoP trends by about 3 hours based on recent high-res
guidance which suggests a slower southward advance tomorrow
morning. The main flood threat still looks to be overnight through
the morning rush hour in North Texas, and midday/afternoon for
areas south of the I-20 corridor. No Flood Watch configuration
changes were made with this evening's forecast.
-Stalley
Previous Discussion:
/Today and Tomorrow/
A flood watch remains in effect for North Texas through tomorrow
morning with little change made to the ongoing forecast message.
While much of today's activity has been showery with only a few
embedded thunderstorms, diurnal destabilization should help
enhance any ongoing convection and allow for new development of
showers and thunderstorms this afternoon. There are a couple prime
convective initiation locations...first is across the eastern
half of the forecast area as a quick moving outflow boundary races
northeast. Expect a broken cluster of storms to develop along the
leading edge of this boundary. The next focus area is along a
remnant cold pool that has largely become the effective cold front
currently analyzed roughly along or just north of the I-20 and
I-30 corridors. Weak confluence along this boundary should provide
sufficient ascent to develop scattered showers and storms over
the next few hours. Today's activity will be largely hit or miss
given the lack of a stronger synoptic ascent. With that being
said, warm cloud depths are around 15-15.5 kft and the observed
PWAT was 2.03" on the FWD sounding. With moisture continuing to
surge into the area...any storm that develops over the next 24-36
hours will be very efficient rain producers and heavily influenced
by the warm-rain process.
Stronger synoptic ascent will move into the area tonight as a low
pressure system deepens over the Big Country and moves east late
tonight and tomorrow. Expect a gradual increase in precipitation
coverage by midnight, with a general west to east progression of
the heavy rain axis. There will likely be two axes of heavy rain
develop tonight; one following a more north-south orientation
along and ahead of a surface trough extending south out of the
low and another following a west-east orientation draped across
North Texas. The west-east axis should be near the current stalled
boundary that will effectively become the warm front tonight when
low level warm advection ramps up. Precipitation will be most
widespread in the early morning hours tomorrow...roughly saddling
daybreak by several hours. This will result in a messy Monday
morning commute, particularly for the Metroplex and other Metro
areas within the CWA. Over the course of the day Monday, the heavy
rain threat will shift southeast in the vicinity of a slow moving
cold front expected to exit the forecast area late in the
afternoon or tomorrow evening. The flood watch may need to be
extended to include this threat in the next several hours as new
data arrives. Further north...precip will become more isolated
by tomorrow afternoon dry air and subsidence air help stabilize
the airmass.
Bonnette
&&
.LONG TERM... /Issued 332 PM CDT Sun Aug 21 2022/
/Monday Night Onward/
Unsettled weather and below normal temperatures will continue
across North and Central Texas through the weekend, with a lull in
activity expected for portions of the region toward the end of
the work week.
By Tuesday, a weak frontal boundary will approach Central Texas
and result in a southward shift of the highest PoPs and rainfall
amounts. Precipitation chances will likely come to an end for
areas along the Red River by Tuesday afternoon and evening as
subsidence increases, but will likely linger through Tuesday night
along and south of I-20. Otherwise, the increased cloud cover and
rain chances should result in highs mostly in the 80s region
wide.
The weak boundary, in combination with high PW values, will be
the main driver for daily precipitation chances through the end of
the work week. There are indications that the boundary will stall
south of our region, which would result in lower rain chances
across Central Texas, especially on Wednesday and Thursday.
Meanwhile, subsidence will continue to increase across the
northern half of the region as the mid level ridge builds westward
and should keep most of the region rain-free with highs warming
into the low 90s. An upper level trough will dig into the Plains
by the end of the work week and result in continued rain/storm
chances Friday and into the weekend across the region.
Garcia
&&
.AVIATION... /NEW/
/00z TAFs/
Numerous aviation impacts are expected during the next 24 hours.
Scattered convective development is underway across D10 as of 00z,
and some of this activity may impact TAF sites intermittently
through the rest of the evening and overnight. The most
widespread TSRA at the D10 airports is expected to occur tomorrow
morning, mainly from about sunrise through noon. Waco's most
likely affected time period will be a few hours later, closer to
midday and into the afternoon. All rainfall during this time frame
will have the capability of reducing vsbys to IFR. Aside from
direct convective impacts, low cigs are also forecast to
overspread much of North Texas tonight which could persist well
into tomorrow. While these cigs may be occasionally interrupted by
mechanical mixing from nearby convection, predominantly MVFR/IFR
cigs are forecast from this evening through at least 18z tomorrow.
Otherwise, an east wind will prevail through tonight, until a
steady veering to northeast and eventually north winds occurs in
the presence of an approaching surface low tomorrow morning.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 73 82 72 85 73 / 90 100 50 50 20
Waco 75 86 73 88 72 / 80 90 70 60 30
Paris 72 78 70 83 69 / 90 90 50 50 20
Denton 72 82 70 86 70 / 90 100 40 50 20
McKinney 71 80 70 84 70 / 90 100 50 50 20
Dallas 74 82 72 85 73 / 90 100 50 50 20
Terrell 73 81 72 84 71 / 90 100 60 60 20
Corsicana 75 84 72 85 72 / 90 90 70 60 30
Temple 74 86 72 88 71 / 60 80 70 60 30
Mineral Wells 72 84 70 88 70 / 90 100 40 50 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for TXZ091>095-100>107-
115>123-129>134.
Flood Watch from Monday morning through Monday evening for
TXZ135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Aug 21, 2:32 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Sun Aug 21 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Sun Aug 21 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Scattered thunderstorms capable of producing heavy rain are expected
tonight, particularly along and north of I-20. Heavy rainfall may
result in flooding. A few of the storms may contain gusty winds and
frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional heavy rainfall on Monday and Monday night will maintain
the flood threat. Daily thunderstorm chances will persist throughout
the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 21, 3:48 PM CST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
Issued by National Weather Service Norman OK
448 PM CDT Sun Aug 21 2022
TXZ106-107-212215-
Hopkins TX-Delta TX-
448 PM CDT Sun Aug 21 2022
...Strong thunderstorms will impact portions of northeastern Hopkins
and Delta Counties through 515 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Sulphur Springs to near
Como. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sulphur Springs, Cooper, Como, Cooper Lake Park Doctors Creek, Cooper
Lake Park South Sulphur and Tira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3299 9540 3328 9582 3348 9571 3347 9568
3349 9562 3348 9560 3347 9559 3348 9556
3345 9553 3345 9548 3343 9546 3343 9544
3339 9538 3338 9531 3307 9531
TIME...MOT...LOC 2147Z 213DEG 24KT 3328 9573 3308 9544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
..speg.Flash Flood, Tarrant
- When
- August 21, 9:31 PM CST to 11:00 PM CST
- Where
- Tarrant County, 0.63 mi W of Ft Worth to 0.47 mi W of Ft Worth
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 32.752, -97.361
A social media video indicated significant flooding near Crockett Street and West 7th Street in Fort Worth, with water depth near the tops of car tires.
Flash Flood, Tarrant
- When
- August 21, 11:11 PM CST to August 22, 3:00 AM CST
- Where
- Tarrant County, 0.26 mi NW of Ft Worth to 0.29 mi W of Ft Worth
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 32.752, -97.353
A social media video indicated water knee to thigh deep in the 7th Street area of Fort Worth.
Flash Flood, Dallas
- When
- August 22, 12:11 AM CST to 3:00 AM CST
- Where
- Dallas County, 2.49 mi NW of Dallas to 1.72 mi W of Dallas
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.793, -96.813
Broadcast media reported several high water rescues across Dallas.
Flash Flood, Johnson
- When
- August 22, 12:15 AM CST to 3:00 AM CST
- Where
- Johnson County, 1.5 mi NNW of Alvarado to 1.4 mi NNW of Alvarado
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 32.420, -97.230
Texas DPS reported that northbound lanes of Interstate 35W near the intersection of Highway 67 were closed due to high water.
Flash Flood, Dallas
- When
- August 22, 1:40 AM CST to 9:00 AM CST
- Where
- Dallas County, 1.5 mi SSW of Highland Park to 1.66 mi NW of Dallas
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.800, -96.780
A public report indicated several inches of rain in east Dallas with water over the curbs and covering sidewalks.
Flash Flood, Dallas
- When
- August 22, 1:40 AM CST to 12:00 PM CST
- Where
- Dallas County, 0.58 mi W of Highland Park to 0.89 mi W of Highland Park
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Broadcast Media
- Coordinates
- 32.820, -96.780
Broadcast media reported that Alcott Street in Dallas, TX was flooded and water had entered the first floor of an apartment building.
Flash Flood, Dallas
- When
- August 22, 2:14 AM CST to 12:00 PM CST
- Where
- Dallas County, 2.33 mi WNW of Dallas to 0.8 mi W of Dallas
- Cause
- Heavy Rain
- Property damage
- $50 million
- Reported by
- Broadcast Media
- Coordinates
- 32.783, -96.817
Reports started flooding in that many roads were flooded near the Interstate 30, Interstate 35E, and Interstate 45 interchanges. Vehicles were stranded, being pushed around by the flood waters, and high water rescues were required. Interstate 30 near Cesar Chavez Blvd was closed due to high water. Damage assessments after the event showed the extent of damage due to high water extended north across the city. This area took several hours to drain after the heavy rain ended. A total of up to 10 inches of rain was reported in this area.
Flash Flood, Ellis
- When
- August 22, 2:30 AM CST to 5:00 AM CST
- Where
- Ellis County, 3.54 mi SW of Maypearl to 3.37 mi NW of Maypearl Bee Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.279, -97.057
Weakly Branch Road was closed due to high water/flooding, likely from the nearby creek.
Flash Flood, Ellis
- When
- August 22, 2:30 AM CST to 5:00 AM CST
- Where
- Ellis County, 3.01 mi W of Bell Branch to 2.91 mi W of Bell Branch
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.278, -97.001
Bee Creek Road near FM 66 was closed due to high water.
Flash Flood, Ellis
- When
- August 22, 4:00 AM CST to 6:15 AM CST
- Where
- Ellis County, 1.23 mi SW of Creechville to 2.22 mi ESE of Creechville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.337, -96.564
Spence Road, and Gin Road near Walker Creek Road were all closed due to high water.
Flash Flood, Dallas
- When
- August 22, 4:45 AM CST to 12:00 PM CST
- Where
- Dallas County, 1.38 mi N of Dallas to 1.77 mi SE of Dallas
- Cause
- Heavy Rain
- Property damage
- $300 million
- Reported by
- Public
- Coordinates
- 32.790, -96.780
A public report indicated that 2 feet of water had entered an apartment complex in east Dallas, knocking the front door off of its hinges. Considerable flash flooding occurred in this area after around 10 inches of rain fell in just a few hours.
Flash Flood, Dallas
- When
- August 22, 6:30 AM CST to 9:00 AM CST
- Where
- Dallas County, 1.68 mi WNW of Mesquite to 1.3 mi WSW of Mesquite
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.778, -96.627
Broadcast media reported that a woman was found dead after her car was swept away by flood waters of South Mesquite Creek along the service road of Loop 635.
Flash Flood, Van Zandt
- When
- August 22, 7:00 AM CST to 10:00 AM CST
- Where
- Van Zandt County, 1.07 mi SSW of Canton Van Zandt Arp to 0.99 mi NE of Canton
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 32.567, -95.880
Notable flooding was reported around Canton. Specifically: Streets and roads were flooded along Rollins Rd and water may have entered a few homes. The EM's office on SH 64 experienced flooding around the office, and water up to 5 deep entered the office. Outside the office, pictures show the water was at least a foot deep in some areas. The location of First Trade Days was flooded with over a foot of water in some areas.
Flash Flood, Van Zandt
- When
- August 22, 7:30 AM CST to 10:00 AM CST
- Where
- Van Zandt County, 4.14 mi W of Phalba to 3.4 mi WSW of Phalba
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 32.410, -96.050
Amateur radio reported that northbound State Highway 198 was closed due to flooding, approximately 2 miles south of FM 47.
Flash Flood, Dallas
- When
- August 22, 7:57 AM CST to 12:00 PM CST
- Where
- Dallas County, 0.67 mi SW of Mesquite to 1.55 mi ESE of Sayene
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Department of Highways
- Coordinates
- 32.763, -96.608
Texas DPS reported that Interstate 635 at Scyene Road was closed down due to high water. Considerable flash flooding happened in this area after over 10 inches of rain fell in a few hours.
Flash Flood, Dallas
- When
- August 22, 8:00 AM CST to 12:00 PM CST
- Where
- Dallas County, 1.07 mi N of Balch Spgs to 1.71 mi SW of Balch Spgs
- Cause
- Heavy Rain
- Property damage
- $500 million
- Reported by
- Broadcast Media
- Coordinates
- 32.735, -96.633
Broadcast media reported considerable street and home flooding in Balch Springs, with cars inundated and water rescues needed. The area in and around Balch Springs was hit the hardest of the flood event where over 15 inches of rain was measured.
Flash Flood, Dallas
- When
- August 22, 8:08 AM CST to 9:00 AM CST
- Where
- Dallas County, 1.89 mi SSE of (Dal)love Fld Dallas to 1.11 mi SE of Eagle Ford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.823, -96.843
Dallas Police Department reported at least 42 roads with calls reporting high water.
Flash Flood, Tarrant
- When
- August 22, 8:20 AM CST to 11:30 AM CST
- Where
- Tarrant County, 0.38 mi W of North Richland Hills to 0.08 mi SSW of North Richland Hills
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.831, -97.256
A public report indicated that Glenview Dr near Diamond Lock Apartments was closed due to high water.
Flash Flood, Tarrant
- When
- August 22, 8:30 AM CST to 11:30 AM CST
- Where
- Tarrant County, 0.42 mi WNW of North Richland Hills to 0.17 mi WSW of North Richland Hills
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 32.832, -97.257
A public report indicated that Big Fossil Creek flowed out of its banks across Glenview Dr in North Richland Hills. One car was swept off of the road.
Flash Flood, Dallas
- When
- August 22, 8:42 AM CST to 9:00 AM CST
- Where
- Dallas County, 0.9 mi NE of Bobwyn to 1.57 mi NE of Bobwyn
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Storm Chaser
- Coordinates
- 32.660, -96.570
A storm chaser reported many roads flooded and cars stalled northwest of Seagoville.
Flash Flood, Tarrant
- When
- August 22, 8:44 AM CST to 11:30 AM CST
- Where
- Tarrant County, 0.34 mi NNE of Azle to Azle
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.904, -97.527
A public report indicated notable flash flooding along Harbor Drive in the city of Azle.
Flash Flood, Tarrant
- When
- August 22, 9:00 AM CST to 11:30 AM CST
- Where
- Tarrant County, 2.62 mi N of Lake Worth to 0.51 mi WNW of Seminary Hill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.838, -97.406
Fort Worth Fire and Rescue was working 25 high water calls at 10 AM CDT.
Flash Flood, Dallas
- When
- August 22, 9:30 AM CST to 11:30 AM CST
- Where
- Dallas County, 1.59 mi N of Balch Spgs to 1.85 mi S of Balch Spgs
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.743, -96.629
Broadcast media reported that people were being rescued from their homes along Hickory Tree Road in Balch Springs. Water depth was knee to thigh deep at the time of the report.
Flash Flood, Dallas
- When
- August 22, 9:34 AM CST to 12:00 PM CST
- Where
- Dallas County, 1.29 mi WSW of Grand Prairie to 0.75 mi W of Lakeland Hgts
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.742, -97.000
A public report indicated water to be about 2 feet deep neat the intersection of Belt Line and Sky Line Roads in Grand Prairie.
Flood, Tarrant
- When
- August 22, 9:56 AM CST to 11:30 AM CST
- Where
- Tarrant County, 2.98 mi N of Keller to 2.07 mi N of Keller
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.973, -97.244
Law enforcement reported that Highway 377 at Marshall Ridge Drive, and Bear Creek Road at Bear Creek Park were closed down due to high water.
Flash Flood, Tarrant
- When
- August 22, 10:25 AM CST to 11:45 AM CST
- Where
- Tarrant County, 2.17 mi S of Ft Worth Saginaw Arp to 0.46 mi WNW of Seminary Hill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.839, -97.385
As of 1125 AM, Fort Worth Fire and Recue had responded to 133 high water calls since 10 AM CDT.
Flood, Tarrant
- When
- August 22, 10:44 AM CST to 3:00 PM CST
- Where
- Tarrant County, 0.62 mi ENE of Ft Worth to 0.61 mi S of Ft Worth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.752, -97.340
The Trinity River in Fort Worth rose out of its bank and over Forest Park Rd from I-30 to Weatherford Road.
Flash Flood, Ellis
- When
- August 22, 11:00 AM CST to 2:08 PM CST
- Where
- Ellis County, 3.89 mi WNW of Ferris to 1.82 mi NE of Ovilla
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.543, -96.735
Several roads in Red Oak were closed due to high water, and a bridge was washed out on Batchler Road.
Flash Flood, Kaufman
- When
- August 22, 11:16 AM CST to 2:15 PM CST
- Where
- Kaufman County, 3.78 mi ENE of Kemp to 3.03 mi E of Kemp
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 32.466, -96.168
Amateur radio reported that Cedar Creek is out of its banks and flowing over FM 4017 in Kaufman County, TX.
Flash Flood, Kaufman
- When
- August 22, 11:30 AM CST to 2:15 PM CST
- Where
- Kaufman County, 0.79 mi NNE of Scurry to 0.75 mi NE of Scurry
- Cause
- Heavy Rain
- Property damage
- $350,000
- Reported by
- Emergency Manager
- Coordinates
- 32.531, -96.376
Flooding was noted on County Road 4094 where the water was widespread and several feet deep. One person had to be rescued from their home. The flood waters did enter some structures in this area.
Flash Flood, Kaufman
- When
- August 22, 11:30 AM CST to 2:15 PM CST
- Where
- Kaufman County, 0.79 mi NNE of Scurry to 0.75 mi NE of Scurry
- Cause
- Heavy Rain
- Property damage
- $350,000
- Reported by
- Emergency Manager
- Coordinates
- 32.531, -96.376
Flooding was noted on County Road 4094 where the water was widespread and several feet deep. One person had to be rescued from their home. The flood waters did enter some structures in this area.
Flash Flood, Kaufman
- When
- August 22, 11:30 AM CST to 2:15 PM CST
- Where
- Kaufman County, 4.26 mi NNW of Crandall to 4 mi NNW of Crandall
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.688, -96.476
Part of Union Hill Rd was washed out, trapping 10 families.
Flood, Dallas
- When
- August 22, 12:00 PM CST to 9:00 PM CST
- Where
- Dallas County, 3.01 mi SW of Florence Hill to 1.14 mi WSW of Farmers Branch
- Cause
- Heavy Rain
- Property damage
- $500 million
- Reported by
- Law Enforcement
- Coordinates
- 32.645, -97.043
Considerable flooding continued across a large portion of Dallas after upwards of 15 inches of rain fell in some areas. Numerous roads, vehicles, homes, buildings and more were flooded and heavily damaged by this event.
Flash Flood, Ellis
- When
- August 22, 1:15 PM CST to 2:08 PM CST
- Where
- Ellis County, 1.44 mi N of Palmer to 1.58 mi N of Palmer
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.451, -96.669
Interstate 45 where it connects with Business I45 north of Palmer was closed due to water over the roadway. Traffic was blocked/stopped.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, August 21, 2022$1.1 million · 2 events
- Wildfire in Idaho, August 21 to 31, 2022$800,000 · 1 event
- Flash Flooding and Flooding in Virginia, August 21, 2022$500,000 · 6 events
- Wildfire in Washington, August 21 to 31, 2022$190,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, August 21, 2022$132,000 · 50 kt wind · 5 events
- Flooding and Damaging Winds in Ohio, August 21, 2022$57,000 · 60 kt wind · 19 events
- Damaging Wind in Florida, August 21, 2022$100,000 · 1 event
- Tornado and Flash Flooding in Arizona, August 21 to 22, 2022$33,000 · 1 in hail · 15 events
- Flash Flooding and Debris Flows in Puerto Rico, August 21 to 23, 202227 events
- High Surf in Hawaii, August 21 to 22, 202219 events
- Flash Flood and Damaging Wind in Utah, August 21, 2022$21,000 · 65 kt wind · 2 events
- Damaging Wind and Lightning Strike in South Carolina, August 21, 2022$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053304, 1053305, 1053310, 1053312, 1053481, 1053484, 1053486, 1054310, 1054316, 1054334, 1053496, 1053507, 1054268, 1053527, 1053519, 1053520, 1053524, 1053528, 1053530, 1053533, 1053538, 1053540, 1053541, 1053552, 1053556, 1053542, 1054259, 1054305, 1053550, 1054274, 1054275, 1054276, 1053557, 1054301.